Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Abdominal discomfort, swollen lymph node in neck, dizziness. Are these symptoms connected?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I have had an odd sensation in my right side for a while now, it is uncomfortable and I have to be careful how I lie on it. It almost feels like a balloon or something is there(between my rib cage and hip bone, that area). It feels weird, like something shouldn't be there, and even when I bend over in certain ways it feels odd. When I touch both sides that side does seem a bit swollen, but I might just be paranoid because of how it feels. The left lymph node in my neck has also been swollen for a while, 2 or 3 years actually. When I brought this up to my Doctor at the time, she said it was probably irritated by "acid reflux" and gave me some Zegrid. I took the medicine and no change, I also do not have acid reflux, so I do not know whether to be concerned about that. Then today at work, I got several dizzy spells. Where I suddenly lost my balance and had to take a few steps not to fall over. And when I bent down to grab something, I had to right myself quickly because I got dizzy. Then, looking in the mirror I noticed a red line, just a little above my lash line on my eyelids, it almost looks like a vein but mine have never been so pronounced there before.

I am not sure if these symptoms are connected, or they possibly could be, but I decided to list all the things I deemed as important. If you could help me on this I would appreciate it very much, and if you have any questions or want to know more, just ask. Thank you for your time!
Posted Wed, 18 Apr 2012 in Abdominal Pain
Answered by Dr. Hema Yadav 7 hours later
Thanks for posting your query.
A lymph node usually suggests either infection, inflammation or injury or malignancy.
Since you have been to the doctor I assume, that infection and malignancy have been ruled out by careful history and examination.
Now the present symptoms of fullness or mass in abdomen can either be a mass arising from the liver, kidney or intestines or a lymph node mass.
Regarding your dizziness, it needs further evaluation like whether the cause is vertigo, hypotension or any neurological cause.
These three symptoms together may point to an inflammatory systemic illness or infection or tumour causing lymphadenopathy. But since you have no other symptoms like pain, fever, weight loss, it seems unlikely that they are related.
Nothing can be said conclusively without a thorough physical examination especially blood pressure and per abdomen and neurological examination and if necessary investigations like ultrasound abdomen, fnac of lymph node and baseline blood investigations (complete blood count, elevated sedimentation rate, renal and hepatic profile).
I would advise you consult your physician or a general surgeon for confirmation of diagnosis and treatment. At present though the situation doesn't seem worrisome, its better to be safe than sorry.
I dont think the red line on eyelid could be of any significance or related to your problem.
It might be just a coincidental finding.
Hope I have answered your query. Please accept my answer in case you have no follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor